Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Knapp-Stein dimension theorem for $ p$-adic groups


Author: Allan J. Silberger
Journal: Proc. Amer. Math. Soc. 68 (1978), 243-246
MSC: Primary 22E50
MathSciNet review: 0492091
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Knapp and Stein have proved for semisimple Lie groups that the dimension of the commuting algebra of an induced tempered representation equals the index of a certain reflection group in a larger group. A precise analogue of their result is stated and proved in this paper for p-adic groups.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968 (French). MR 0240238 (39 #1590)
  • [2] Harish-Chandra, Harmonic analysis on reductive 𝑝-adic groups, Harmonic analysis on homogeneous spaces (Proc. Sympos. Pure Math., Vol. XXVI, Williams Coll., Williamstown, Mass., 1972) Amer. Math. Soc., Providence, R.I., 1973, pp. 167–192. MR 0340486 (49 #5238)
  • [3] A. W. Knapp and E. M. Stein, Singular integrals and the principal series. IV, Proc. Nat. Acad. Sci. U.S.A. 72 (1975), 2459–2461. MR 0376964 (51 #13139)
  • [4] Allan J. Silberger, Introduction to harmonic analysis on reductive 𝑝-adic groups, Mathematical Notes, vol. 23, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1979. Based on lectures by Harish-Chandra at the Institute for Advanced Study, 1971–1973. MR 544991 (81m:22025)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E50

Retrieve articles in all journals with MSC: 22E50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1978-0492091-5
PII: S 0002-9939(1978)0492091-5
Keywords: Reductive p-adic groups, tempered unitary representations, commuting algebras
Article copyright: © Copyright 1978 American Mathematical Society